Alert archive / California / Wind Advisories in 2006

Wind Advisory 12, NWS San Diego, CA

March 7, 2006Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 7, 2006, 1:35 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 7, 2006, 2:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2006, 1:35 PM PST (21:35 UTC)
In effect from
Mar 7, 2006, 2:00 PM PST
Expired
Mar 8, 2006, 3:06 AM PST
In force
13 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 072135
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PST TUE MAR 7 2006

...GUSTY NORTHWEST WINDS OVER THE SAN BERNARDINO COUNTY MOUNTAINS
AND APPLE AND LUCERNE VALLEYS THIS AFTERNOON AND TONIGHT...

CAZ055-060-080430-
/O.NEW.KSGX.WI.Y.0012.060307T2200Z-060308T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
135 PM PST TUE MAR 7 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. 

NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
OVER THE SAN BERNARDINO COUNTY MOUNTAINS AND THE APPLE AND LUCERNE
VALLEYS THIS AFTERNOON AND TONIGHT. THE WINDS WILL DIMINISH
WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HORTON
2 follow-up statements
000 
WWUS76 KSGX 080412
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
812 PM PST TUE MAR 7 2006

...GUSTY NORTHWEST WINDS OVER THE MOUNTAINS OF FAR SOUTHWESTERN
CALIFORNIA AND THE APPLE AND LUCERNE VALLEYS TONIGHT...

CAZ056-058-081200-
/O.EXA.KSGX.WI.Y.0012.000000T0000Z-060308T1200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
812 PM PST TUE MAR 7 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY FOR THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS...WHICH
IS IN EFFECT UNTIL 4 AM PST WEDNESDAY.

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED OVER THE RIVERSIDE COUNTY MOUNTAINS AND THE SAN DIEGO
COUNTY MOUNTAINS TONIGHT. THE WINDS WILL DIMINISH EARLY WEDNESDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-060-081200-
/O.CON.KSGX.WI.Y.0012.000000T0000Z-060308T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
812 PM PST TUE MAR 7 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE SAN BERNARDINO COUNTY
MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS UNTIL 4 AM PST
WEDNESDAY.

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED OVER THE SAN BERNARDINO COUNTY MOUNTAINS AND THE APPLE
AND LUCERNE VALLEYS TONIGHT. THE WINDS WILL DIMINISH WEDNESDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WHITLOW
000 
WWUS76 KSGX 081106
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
306 AM PST WED MAR 8 2006

...WIND ADVISORY CANCELLED FOR THE MOUNTAINS AND DESERTS...

.LOCALLY GUSTY WINDS WILL CONTINUE THIS MORNING IN THE MOUNTAINS
AND DESERTS...HOWEVER SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA EXCEPT IN ISOLATED SPOTS WITH GUSTS.

CAZ055-056-058-060-081215-
/O.CAN.KSGX.WI.Y.0012.000000T0000Z-060308T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
306 AM PST WED MAR 8 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. WIDESPREAD WINDS IN EXCESS OF 35 MPH ARE NO LONGER EXPECTED.

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 8:00 AM PST, 5 hours 35 minutes earlier.

Area forecast discussion, Mar 7, 8:00 AM PST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 AM PST TUE MAR 7 2006

.SYNOPSIS...A FAST MOVING LOW PRESSURE TROUGH ALOFT WILL BRING
SCATTERED RAIN SHOWERS...AND SNOW SHOWERS WITH STRONG...GUSTY WINDS
IN THE MOUNTAINS AND HIGH DESERTS THROUGH TONIGHT. DRY AND PARTLY
CLOUDY WEATHER IS EXPECTED FOR WEDNESDAY AND THURSDAY UNDER WEAK
HIGH PRESSURE ALOFT. A STRONG POLAR JET STREAM WILL MOVE OVER THE
AREA BY THE END OF THE WEEK...BRINGING MORE SHOWERS AND VERY CHILLY
AIR. VERY LOW SNOW LEVELS ARE EXPECTED BY SATURDAY AND SUNDAY. THERE
WILL ALSO BE STRONG GUSTY WINDS AT TIMES MAINLY OVER THE MOUNTAINS
AND DESERTS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

SHORTWAVE TROUGH THAT MOVED THROUGH OVERNIGHT WAS EXITING TO THE
EAST AT THIS TIME WHILE ANOTHER SHORTWAVE TROUGH WAS SWINGING
THROUGH THE POINT CONCEPTION AREA. THIS NEXT SHORTWAVE WILL MOVE
THROUGH LATE THIS AFTERNOON AND EARLY EVENING. SATELLITE IMAGERY
INDICATES MOSTLY HIGH CLOUDS ASSOCIATED WITH THIS NEXT SHORTWAVE AND
RADAR INDICATES JUST SOME SCATTERED SHOWERS. HOWEVER...SHORTWAVE
COULD PICK UP A LITTLE MORE MOISTURE AS IT MOVES SOUTHEAST ACROSS
THE COASTAL WATERS BEFORE MOVING ONSHORE THIS AFTERNOON.

SHORTWAVE RIDGE BUILDS BEHIND THE NEXT SHORTWAVE TROUGH AND HOLDS
THROUGH THURSDAY WITH DRYING WEDNESDAY AND THURSDAY.

A MUCH STRONGER AND COLDER SHORTWAVE MOVES SOUTHEAST FROM THE GULF
OF ALASKA AND BEGINS TO MOVE INTO SOUTHERN CALIFORNIA ON FRIDAY. THE
12Z NAM MODEL DOES NOT SHOW MUCH PRECIPITATION WITH THIS SHORTWAVE
BUT THE NAM HAS BEEN UNDERESTIMATING THE PRECIPITATION FROM THE
PREVIOUS SYSTEMS INCLUDING THE SHORTWAVE THAT MOVED THROUGH LAST
NIGHT. THE 06Z GFS INDICATES MOST OF THE MOISTURE WILL BE HEADING
INTO THE COASTAL AREAS FROM ORANGE COUNTY SOUTHWARD TO SAN DIEGO
FRIDAY NIGHT AND SATURDAY AS A COLD FRONT MOVES THROUGH. A COLD
TROUGH FOLLOWS FOR SATURDAY NIGHT AND SUNDAY. 1000 TO 500 MB
THICKNESS IS STILL EXPECTED TO BE QUITE LOW...AROUND 528 DM ACROSS
SAN DIEGO BY SATURDAY AFTERNOON INTO SUNDAY. A COMBINATION OF THE
COLD AIR ALOFT AND WATER TEMPERATURE IN THE UPPER 50S AS WELL AS ANY
SOLAR HEATING SHOULD FAVOR A VERY ACTIVE PERIOD OF CONVECTION OVER
THE WEEKEND WITH THIS TROUGH. TROUGH SLOWLY MOVES TO THE EAST MONDAY
WITH RISING THICKNESS AND RIDGING BY THE MIDDLE OF NEXT WEEK.

NO UPDATES ARE PLANNED AT THIS TIME.

&&

.AVIATION...
TEMPORARY AND PARTIAL DRYING OF LOW LEVELS TODAY BEFORE WEAK COLD
FRONT MOVES ACROSS THE AREA THIS EVENING. EXPECT SCATTERED CLOUD
LAYERS TO BECOME BROKEN AFTER 0000 UTC TO 7500 FEET. IN ADDITION TO
MOUNTAIN OBSCUREMENT...OTHER AVIATION WEATHER CONCERNS ARE ICING AND
TURBULENCE. FREEZING LEVEL LOWERING TO AROUND 5500 FEET IN THE
FRONTAL BAND...LEADING TO THE THREAT OF LIGHT TO MODERATE MIXED
ICING BETWEEN FL050 AND FL080 TONIGHT. WINDS AT  FL100 SOUTHWEST 35
KT TODAY...INCREASING TO WEST NORTHWEST 55 KT FOLLOWING FRONT FOR
ABOUT A 3 HOUR PERIOD...THEN SLOWLY DIMINISHING TO NORTH 30 KNOTS BY
08/1800 UTC. EXPECT GREATEST TURBULENCE WHEN WINDS ARE MORE
PERPENDICULAR TO RIDGE LINES...SO OVER AND DOWNSTREAM OF SAN
BERNARDINO AND SAN JACINTO MOUNTAINS TODAY...AND OVER PALOMAR
MOUNTAINS...LAGUNA MOUNTAINS...AND ANZA BORREGO DESERT THIS EVENING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

&&

PUBLIC...HORTON
AVIATION...BALFOUR
Hazardous weather outlook, Mar 7, 4:00 AM PST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST TUE MAR 7 2006

CAZ042-043-048-050-055>058-060>062-081200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF STRONG AND GUSTY WINDS IN THE MOUNTAINS AND HIGH DESERTS.
LOCALLY DENSE FOG IN THE MOUNTAINS. SLIPPERY ROADS DUE TO LIGHT SNOW
ACCUMULATIONS AT RESORT LEVELS THROUGH TONIGHT...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COLD AND SHOWERY WEATHER WILL DEVELOP TOWARD THE END OF THE WEEK.
PERIODS OF SNOW AND LOCALLY DENSE FOG COULD CAUSE HAZARDOUS TRAVEL
THIS WEEKEND IN THE MOUNTAINS. LOCAL STRONG AND GUSTY WINDS WILL BE
POSSIBLE AT TIMES IN THE HIGH DESERTS AND MOUNTAINS. SNOW LEVELS
WILL LOWER FURTHER INTO SUNDAY WITH PERIODS OF GUSTY WINDS. SNOW IS
POSSIBLE IN THE HIGH DESERTS...AND ON THE FOOTHILLS...INCLUDING SOME
OF THE HIGHER VALLEYS WEST OF THE MOUNTAINS. COLD WEATHER IS
EXPECTED FOR THE WEEKEND...WITH MANY FOOTHILL AND MOUNTAIN AREAS
EXPERIENCING DAYTIME TEMPERATURES IN THE 30S AND 40S...AND LOWS
AROUND FREEZING. SEE LAXSPSSGX FOR DETAILS.

THE COAST WILL SEE A HIGH RIP CURRENT RISK BEGINNING TUESDAY AND
CONTINUING THROUGH THE REMAINDER OF THE WEEK. HIGH SURF IS POSSIBLE
THU THROUGH SAT.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

JAD

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.